Alert archive / New Jersey / Small Craft Advisories in 2019
Small Craft Advisory 76, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Sep 26, 2019, 3:37 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2019, 3:37 PM EDT (19:37 UTC)
- Expired
- Sep 26, 2019, 7:56 PM EDT
- In force
- 4 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
338 WHUS71 KPHI 261937 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 337 PM EDT Thu Sep 26 2019 ANZ450-451-270200- /O.NEW.KPHI.SC.Y.0076.190926T1937Z-190927T0200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 337 PM EDT Thu Sep 26 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... The National Weather Service in Mount Holly has issued a Small Craft Advisory, which is in effect until 10 PM EDT this evening. * WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 25 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
1 follow-up statement
451 WHUS71 KPHI 262356 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 756 PM EDT Thu Sep 26 2019 ANZ450-451-270100- /O.CAN.KPHI.SC.Y.0076.000000T0000Z-190927T0200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 756 PM EDT Thu Sep 26 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Mount Holly has cancelled the Small Craft Advisory. Winds and seas have dropped below advisory criteria and the advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Sep 26, 12:04 PM EDT, 3 hours 33 minutes earlier.
Area forecast discussion, Sep 26, 12:04 PM EDT, 3 hours 33 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 1204 PM EDT Thu Sep 26 2019 .SYNOPSIS... High pressure off the Mid-Atlantic coast drifts out to sea today. A cold front will approach this afternoon and move across the region tonight. High pressure builds back in behind the cold front from the west on Friday and moves out to sea on Saturday. Another cold front crosses the region Saturday night. High pressure builds to the north for the start of the new work week, and then a cold should pass through late next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... For the midday update, PoPs were once again adjusted. Across the southern Poconos, likely was introduced with a slight chance of thunder. I brought the chance of showers a little further south across northern NJ, and added slight PoPs further south across the Delmarva. From a model perspective, our HRRR and the HREF look a bit underdone compared to radar. Preferred the HiRes-ARW. With the clouds coming in across the Poconos and NW NJ, I dropped afternoon highs a degree or two. Previous discussion... For the morning update, small PoPs were adjusted southward to about a New Castle county- Atlantic county line. This is in response to the showers across SW PA and West Virginia as well as near-term hi-res data sets. Otherwise, just dewpoints were adjusted downward across our northern zones. Previous discussion... A mid level trough was located over the western Great Lakes early this morning. The feature will progress eastward with its axis reaching the northeastern states late in the day. A cold front associated with the mid level trough is expected to approach Berks County and the Poconos from the northwest during the early afternoon. The boundary is forecast to pass across the Interstate 95 Corridor in our region before sunset. The front will have limited moisture. While there should be an increase in clouds during the course of the day, we will only mention a chance of showers from the Poconos into northern New Jersey. The best lift with the system should remain to our north across New York and New England. Meanwhile, most of the instability ahead of the front is anticipated in northeastern Maryland, Delaware and southern New Jersey where mixed layer CAPE values may rise into the 400 to 800 J/kg range. Since the main lift and instability will not be coincident, we will leave out the mention of thunder. Maximum temperatures are forecast to range from the lower and middle 70s in the elevated terrain of the Poconos to the upper 80s in southern Delaware. A southwest wind is expected to increase around 10 MPH with gusts of 15 to 20 MPH. The wind direction will shift to the west as the cold front approaches this afternoon, and to the northwest in the wake of the boundary. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/... The mid level trough is expected to pass across New England and Canada's Maritime Provinces tonight. The cold front will continue to push eastward and off our coast this evening. Clearing should take place quickly in the wake of the front as high pressure builds into our region from the west. The northwest wind is expected to diminish to 6 MPH or less for tonight. Low temperatures will likely favor the 50s in our region. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... A prolonged period of warm weather on tap for long term period. High pressure builds in from the north and west on Friday, then moves into the Gulf of Maine Friday night before drifting out to sea on Saturday. A slightly cooler, but still about 5 degrees or so above normal, air mass returns on Friday with highs generally in the mid to upper 70s. Return flow sets up behind the departing high on Saturday, and temperatures warm back up into the low to mid 80s. In addition, surface dewpoints rise from the 40s/low 50s on Friday to the mid and upper 60s on Saturday. Low pressure tracking across Canada will drag a weak cold front into the region Saturday afternoon, and this front cross the region late Saturday night. Some weak mid-level shortwave energy will accompany this front, and some showers and maybe a thunderstorm, are possible. Models are pretty dry in terms of precip, so will cap PoPs at slight chance. High pressure builds back in from the north on Sunday, and the center of the high will move towards New England Sunday night, and then slides south of the Canadian Maritimes on Monday. Temperatures cool off a bit on Sunday, but onshore flow results in cooler air on Monday. Several weak systems pass north of the region for the start of the new week, but there does not look to be much in the way of lift or moisture across the bulk of the forecast area. Cannot rule out a stray shower across far northern zones on Tuesday, but will not carry PoPs at this time. The next cold front approaches for the middle of next week, so will carry slight chance/low end chance PoPs Wednesday night/Thursday. Although temperatures will be several degrees above normal for the start of the week, temperatures warm well into the 80s, possibly approaching 90, on Wednesday. && .AVIATION /16Z THURSDAY THROUGH MONDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Today...Mainly VFR, except MVFR ceilings across KMIV and KACY this morning. Southwest wind increasing around 10 knots with gusts of 15 to 20 knots, becoming west then northwest this afternoon. There is a slight chance of showers this afternoon. VCSH was added to most terminals. Tonight...VFR. Northwest wind 6 knots or less. Outlook... Friday...VFR. Light south winds. Saturday through Saturday night...VFR. SW winds 5-10 kt. Isolated SHRA possible at night. Sunday...VFR. NE to E winds 5-10 kt. Monday...VFR. SE winds 5-10 kt. && .MARINE... A cold front will approach from the northwest today and it is expected to pass across the coastal waters of New Jersey and Delaware this evening. A southwest wind around 15 knots today should become northwest to north at 10 to 15 knots for tonight. Wave heights on our ocean waters will be 3 to 4 feet. Waves on Delaware Bay will be 2 feet or less. OUTLOOK... Friday through Sunday...Sub-SCA conditions. Sunday night through Tuesday...Seas may approach 5 feet on the ocean. RIP CURRENTS... A lingering southeast swell will maintain a moderate risk for the development of dangerous rip currents for today along the coasts of Delaware and New Jersey. && .TIDES/COASTAL FLOODING... The combination of a new moon on Saturday along with a prolonged period of onshore flow may result in spotty minor coastal flooding during the times of high tide Friday night through Sunday. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...MPS Near Term...Iovino/Kruzdlo Short Term...Iovino Long Term...MPS Aviation...Iovino/Kruzdlo/MPS Marine...Iovino/MPS Tides/Coastal Flooding...MPS
Hazardous weather outlook, Sep 26, 3:17 AM EDT, 12 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 317 AM EDT Thu Sep 26 2019 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-271000- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 317 AM EDT Thu Sep 26 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-271000- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 317 AM EDT Thu Sep 26 2019 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Today and tonight. There is a moderate risk for the development of dangerous rip currents at New Jersey and Delaware beaches. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is the potential for a high risk for the development of dangerous rip currents at New Jersey and Delaware beaches on Sunday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-271000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 317 AM EDT Thu Sep 26 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. MPS
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 4:28 PM EDT | Special Marine Warning | PHI | 62 min | |
| Sep 26, 4:46 PM EDT | Special Marine Warning | PHI | 59 min |
Nearby
Small Craft Advisories in New Jersey, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.